Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On the semisimplicity of skew polynomial rings

Author: Jai Ram
Journal: Proc. Amer. Math. Soc. 90 (1984), 347-351
MSC: Primary 16A05; Secondary 16A12, 16A20
MathSciNet review: 728345
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ R$ be a ring satisfying the maximal condition on annihilator left ideals and $ \sigma $ be an automorphism of $ R$. We show that the Jacobson radical of the skew polynomial ring $ {R_\sigma }[x]$ is nonzero if and only if the prime radical of $ {R_\sigma }[x]$ is nonzero. Furthermore, it is so if and only if the prime radical of $ R$ is nonzero. In general, an example is given of a commutative semisimple algebra $ R$ and an automorphism $ \sigma $ such that $ {R_\sigma }[x]$ is prime but the Levitzki radical of $ {R_\sigma }[x]$ is nonzero.

References [Enhancements On Off] (What's this?)

  • [1] S. S. Bedi and J. Ram, Jacobson radical of skew polynomial rings and group rings, Israel J. Math. 35 (1980), 327-338. MR 594338 (82d:16006)
  • [2] A. Goldie and G. Michler, Ore extensions and polycyclic group rings, J. London Math. Soc. 9 (1974-75), 337-345. MR 0357500 (50:9968)
  • [3] R. L. Graham and B. L. Rothschild, A short prof of Van der Waerden's theorem on arithmetic progressions, Proc. Amer. Math. Soc. 42 (1974), 385-386. MR 0329917 (48:8257)
  • [4] C. R. Jordan and D. A. Jordan, A note on semiprimitivity of ore extensions, Comm. Algebra 4 (1976), 647-656. MR 0404314 (53:8116)
  • [5] M. B. Nathanson, Arithmetic progressions contained in sequences with bounded gaps, Canad. Math. Bull. 23 (1980), 491-493. MR 602607 (82c:10067)
  • [6] D. S. Passman, Algebraic structure of group rings, Interscience, New York, 1977. MR 470211 (81d:16001)
  • [7] B. L. Van der Waerden, Beweis einer Baudet'schen Vermutung, Nieuw Arch. Wisk. 15 (1927), 212-216.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16A05, 16A12, 16A20

Retrieve articles in all journals with MSC: 16A05, 16A12, 16A20

Additional Information

Article copyright: © Copyright 1984 American Mathematical Society

American Mathematical Society